Alert archive / California / Wind Advisories in 2008
Wind Advisory 61, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 16, 2008, 8:43 PM PDT for 4 counties in California. It took effect at Mar 17, 2008, 3:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2008, 8:43 PM PDT (03:43 UTC)
- In effect from
- Mar 17, 2008, 3:00 AM PDT
- Expired
- Mar 17, 2008, 1:03 PM PDT
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 3.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 170343 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 843 PM PDT SUN MAR 16 2008 ...GUSTY OFFSHORE WINDS TONIGHT AND MONDAY MORNING... CAZ048-055-057-171100- /O.NEW.KSGX.WI.Y.0061.080317T1000Z-080317T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 843 PM PDT SUN MAR 16 2008 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 2 PM PDT MONDAY. STRONG NORTHERLY WINDS IN THE WAKE OF THE DEPARTING WINTER STORM WILL SHIFT NORTHEAST TONIGHT. WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH IN THE SAN BERNARDINO MOUNTAINS...THE INLAND EMPIRE BELOW THE CAJON PASS...AND THE SANTA ANA MOUNTAINS. THE WINDS WILL SUBSIDE MONDAY AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT IN AND BELOW THE PASSES AND CANYONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ MOEDE
3 follow-up statements
000 WWUS76 KSGX 170956 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 256 AM PDT MON MAR 17 2008 CAZ048-055-057-171800- /O.CON.KSGX.WI.Y.0061.080317T1000Z-080317T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 256 AM PDT MON MAR 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH IN THE SAN BERNARDINO MOUNTAINS...THE INLAND EMPIRE BELOW THE CAJON PASS...AND THE SANTA ANA MOUNTAINS WILL CONTINUE THIS MORNING. THE WINDS WILL SUBSIDE MONDAY AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT IN AND BELOW THE PASSES AND CANYONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ MACKECHNIE
000 WWUS76 KSGX 171534 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 834 AM PDT MON MAR 17 2008 CAZ048-055-057-172100- /O.CON.KSGX.WI.Y.0061.000000T0000Z-080317T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 834 AM PDT MON MAR 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH IN THE SAN BERNARDINO MOUNTAINS...THE INLAND EMPIRE BELOW THE CAJON PASS...AND THE SANTA ANA MOUNTAINS. THE WINDS WILL SUBSIDE THIS AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT IN AND BELOW THE PASSES AND CANYONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ DA
000 WWUS76 KSGX 172003 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 103 PM PDT MON MAR 17 2008 CAZ048-055-057-172115- /O.CAN.KSGX.WI.Y.0061.000000T0000Z-080317T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 103 PM PDT MON MAR 17 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ DA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 16, 1:43 PM PDT, 7 hours earlier.
Area forecast discussion, Mar 16, 1:43 PM PDT, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
143 PM PDT SUN MAR 16 2008
.SYNOPSIS...LINGERING INSTABILITY FROM A COLD UPPER LOW WILL KEEP A
FEW CLOUDS AND ISOLATED SHOWERS AND THUNDERSTORMS OVER SOUTHERN
CALIFORNIA THIS EVENING. IT WILL BE QUITE COOL AND LOCALLY BREEZY
AS WELL. ON MONDAY THE STORM SYSTEM WILL MOVE TO THE EAST...
RESULTING IN WARMING AND MORE SUNSHINE. STRONG AND GUSTY WINDS MAY
DEVELOP LOCALLY THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS IN THE
SAN BERNARDINO AND SANTA ANA MOUNTAINS EARLY MONDAY BUT SHOULD
DIMINISH QUICKLY DURING THE DAY. BUILDING HIGH PRESSURE ALOFT WILL
BRING DRY AND WARMER WEATHER THROUGH MIDWEEK. SOME COOLING AND
STRONGER ONSHORE FLOW WILL DEVELOP LATER IN THE WEEK...ALONG WITH
MORE MARINE CLOUDS AND FOG...BUT NO RAIN IS IN SIGHT. SPRING
OFFICIALLY BEGINS WEDNESDAY MARCH 19 AT 1048 PM PDT.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
VISIBLE SATELLITE IMAGERY SHOWS CU BUILDING UP OVER THE MOUNTAIN
CRESTS AND IN SOME VALLEYS. THE MAIN UPPER LOW CENTER IS NOW JUST
EAST OF THE AREA OVER W AZ BUT MODELS SHOW...AND THE WATER VAPOR
LOOP CONFIRMS...SEVERAL MORE LOBES OF VORTICITY ARE SWINGING AROUND
THE W SIDE OF OF THE UPPER LOW. THIS REINFORCES THE COLD AIR
ALOFT...WHICH COMBINED WITH THE SURFACE HEATING FROM THE STRONG
MARCH SUN...HAS CREATED ADDITIONAL INSTABILITY OVER THE CWA. WIND
GUSTS IN THE 20 TO 35 MPH RANGE HAVE BEEN REPORTED IN THE MOUNTAINS
AND DESERTS...OTHERWISE WINDS HAVE NOT BEEN SIGNIFICANT TODAY.
THE LATEST 18Z NAM MODEL FORECASTS AN LI OF NEAR -6 AND CAPES AROUND
800 J/K BY LATE THIS AFTERNOON OVER THE COASTAL WATERS AND NEAR THE
COAST. THE RESULTANT OVERTURNING OF THE BOUNDARY LAYER SHOULD KEEP
GUSTY WINDS IN SOME AREAS...ALONG WITH CUMULUS BUILD-UPS. WITH MOST
OF THE INSTABILITY OFFSHORE...LOOKS LIKE THE THREAT OF AFTERNOON
CONVECTION HAS DIMINISHED SOMEWHAT...BUT THERE IS STILL AT LEAST A
CHANCE OF ISOLATED SHOWERS AND THUNDERSTORMS AS LONG AS ENOUGH
MOISTURE REMAINS TO CONVECT.
THE INSTABILITY DIMINISHES OVERNIGHT AS THE COLD POOL ALOFT DRIFTS
FARTHER TO THE SE AND 500 MB HEIGHTS/THICKNESS REBOUND. CLEARING
SKIES AND DRIER AIR WILL SET THE STAGE FOR PATCHY FROST IN THE LOW
LYING AND WIND PROTECTED AREAS. AFTER A CHILLY START...MON LOOKS
SUNNY AND WARMER. THE ONLY FLY IN THE OINTMENT IS OVER NORTHERN WIND
PRONE AREAS WHERE A STRONG OFFSHORE SURFACE GRADIENT DEVELOPS
BRIEFLY. WITH DECENT SUPPORT ALOFT...SOME WIND ADVISORY STRENGTH
WINDS WILL BE POSSIBLE FOR A TIME THROUGH AND BELOW PASSES AND
CANYONS. TEMPERATURES WILL BE ON THE REBOUND AND SHOULD BE CLOSE
TO...OR SURPASS THE SEASONAL AVERAGES FOR THE REMAINDER OF THE WEEK.
MARINE CLOUD AND ASSOCIATED FOG SHOULD BE LIMITED MON AND TUE...
THEN INCREASE DURING THE LATTER HALF OF THE WEEK AS ONSHORE FLOW
PICKS UP.
DRY AND SEASONAL THROUGH THE END OF THE WEEK AS THE FLOW ALOFT
BECOMES MORE CYCLONIC AND ONSHORE FLOW INCREASES AT THE SURFACE.
THEN...BUILDING HIGH PRESSURE ALOFT AND OFFSHORE FLOW IS ADVERTISED
FOR NEXT WEEKEND. THIS WOULD BRING DRY AND WARMER WEATHER RIGHT INTO
THE FIRST PART OF NEXT WEEK.
&&
.AVIATION...
162030Z...LOW CEILINGS AROUND 5000 FEET WILL CONTINUE ESPECIALLY
INLAND THROUGH SUNSET. AFTER THAT MOSTLY CLEAR AND VFR CONDITIONS
ARE EXPECTED. LOCAL NORTHERLY WINDS WILL DEVELOP OVERNIGHT THROUGH
AND BELOW MTN PASSES SUCH AS THE CAJON PASS AND CONTINUE UNTIL ABOUT
18Z MON.
&&
.MARINE...
162030Z...MARGINAL SMALL CRAFT ADVISORY WINDS WILL CONTINUE THE REST
OF THE AFTERNOON IN THE OUTER WATERS AND THE WEST PART OF THE INNER
WATERS. THE LARGE WEST NORTHWEST SWELL WILL ALSO DECREASE TONIGHT.
HAZARDOUS SEAS DUE TO THE SWELL AND WIND WAVES WILL DECREASE THIS
EVENING. A HIGH SURF ADVISORY CONTINUES THROUGH THIS AFTERNOON.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY UNTIL 5 PM PDT THIS AFTERNOON FOR ORANGE
COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
PZ...SMALL CRAFT ADVISORY UNTIL 5 PM PDT THIS AFTERNOON FOR
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
AND OUT 30 NM-WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC...JAD
AVIATION/MARINE...MM
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Mar 16, 6:55 PM PDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 655 PM PDT SUN MAR 16 2008 CAZ042-043-048-050-055-056-057-058-060-061-062-171200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 655 PM PDT SUN MAR 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SKYWARN IS DEACTIVATED. MOEDE
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.